Rocky Mountain Journal of Mathematics

Neutral Geometry and the Gauss-Bonnet Theorem for Two-dimensional Pseudo-Riemannian Manifolds

Peter R. Law

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 22, Number 4 (1992), 1365-1383.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Law, Peter R. Neutral Geometry and the Gauss-Bonnet Theorem for Two-dimensional Pseudo-Riemannian Manifolds. Rocky Mountain J. Math. 22 (1992), no. 4, 1365--1383. doi:10.1216/rmjm/1181072662.

Export citation


  • A. Avez, Formula de Gauss-Bonnet en metrique de signature quelconque, C.R. Acad. Sci. Paris 255 (1962), 2049-2051.
  • G.S. Birman and K. Nomizu, The Gauss-Bonnet theorem for two-dimensional spacetimes, Michigan Math. J. 31 (1984), 77-81.
  • S.S. Chern, Pseudo-Riemannian geometry and the Gauss-Bonnet formula, Ann. Acad. Brasil Ci. 35 (1963), 17-26. Reprinted in Shiing-shen Chern: Selected papers, 325-334, Springer Verlag, New York, 1978.
  • Dzan Jin Jee, Gauss-Bonnet formula for general Lorentzian surfaces, Geometriae Dedicata 15 (1984), 215-231.
  • P.R. Law, The neutral orthogonal group, preprint.
  • --------, Neutral structures on even-dimensional manifolds, Rocky Mountain J. Math., to appear.
  • J.W. Milnor and J.D. Stasheff, Characteristic classes, Princeton University Press, Princeton, 1974.
  • B. O'Neill, Semi-Riemannian geometry, Academic Press, New York, 1983.
  • I.R. Porteous, Topological geometry, Second edition, Cambridge University Press, Cambridge, 1981.
  • I.M. Singer and J.A. Thorpe, Lecture notes on elementary topology and geometry, Scott, Foresman and Co., Glenview, Illinois, 1967.